MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -05.50 diopter, in the patients eye.The lens was reported as excessive vaulting and angle closure.The lens will be explanted and exchanged.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
The lens was implanted in the patients right eye (od) on (b)(6) 2020.The lens was explanted on (b)(6) 2020.The patient experienced elevated intraocular pressure.The lens was exchanged for a shorter lens and the problem was resolved.The cause of the event was due to the device.Device evaluation: the lens was returned in liquid in lens vial.Visual inspection found the lens haptic torn.Date of event: (b)(6) 2020.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6 - health effect clinical code: 4581- angle closure.B5 - the reporter indicated that the surgeon implanted a 13.7mm micl13.7 implantable collamer lens; -05.50 diopter into the patient's right eye (od) on 06/aug/2020.On (b)(6) 2020 the lens was exchanged with a shorter length lens due to excessive vaulting, elevated iop with angle closure.This resolved the problem.The cause of the event was reported as the device "suggested lens was too large".Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10535260
Report Number2023826-2020-01976
Device Sequence Number4092834
Product Code MTA
UDI-Device Identifier00841542103473
UDI-Public00841542103473
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/06/2020
03/26/2021
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date11/09/2020
03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1471029.; FOAM TIP PLUNGER MODEL FTP - LOT # 1471718.; INJECTOR MODEL AND LOT # UNK.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR